Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2013, 1:10 PM CDT for Carson County, Hutchinson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2013, 1:10 PM CDT (18:10 UTC)
- Expired
- May 29, 2013, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:22 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:01 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 29, 12:01 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1201 PM CDT WED MAY 29 2013
.AVIATION...
THE DRYLINE IS EXPECTED TO REMAIN EAST OF THE TAF SITES THROUGH THIS
FORECAST. ANY THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF THE
DRYLINE MOVING EAST. SOME OF THE STORMS WILL LIKELY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. THE GUSTY SOUTH TO SOUTHWEST
WINDS WILL GRADUALLY TURN TO THE WEST TONIGHT AND THEY WILL SLOW
SOME. SKIES WILL REMAIN VFR.
&&
.PREV DISCUSSION... /ISSUED 654 AM CDT WED MAY 29 2013/
AVIATION...
/12Z TAFS/ OUTSIDE OF MVFR CIGS IN LOW CLOUDS AT KAMA THROUGH
14Z...CONDITIONS WILL BE VFR. A SURFACE LOW IN SOUTHEAST CO WILL
DEEPEN AS IT SLIDES ACROSS SOUTHERN KS AND WILL PULL THE DRYLINE INTO
THE EASTERN TX/OK PANHANDLES BY THE AFTERNOON. THUS EXPECT BREEZY
SOUTH-SOUTHEAST WINDS BETWEEN 15-20 KTS TO VEER TO THE SOUTHWEST ONCE
THE DRYLINE PUSHES TO THE EAST AND INCREASE TO 20-25 KTS BY 14-15Z.
WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING AND VEER MORE TO THE
NORTHWEST.
CLK
PREV DISCUSSION... /ISSUED 610 AM CDT WED MAY 29 2013/
.SEVERE WEATHER ROUND 2 POSSIBLE TODAY...
DISCUSSION...
THE MAIN FOCUS OF THIS FORECAST LIES ON THE TODAY PERIOD AS ANOTHER
ROUND OF SEVERE WEATHER IS POSSIBLE.
TODAY...
A SIGNIFICANT UPPER LEVEL WAVE WILL EJECT EAST AND HELP PUSH A SFC
DRYLINE EAST THROUGH THE PANHANDLES. THIS DRYLINE WILL ACT TO FOCUS
CONVECTION SHOULD THE THERMODYNAMIC ENVIRONMENT RECOVER ADEQUATELY.
THE TIMING OF ASCENT FROM THE UPR SYSTEM COULD PROMOTE TSTORM
DEVELOPMENT AS EARLY AS 18Z-19Z AS THE DRYLINE PASSES THROUGH THE
AMARILLO TO GUYMON AREA. IF BREAKS IN THE LOW CLOUDS CONTINUE, THE
EASTERN HALF OF THE PANHANDLES SHOULD HEAT UP ENOUGH TO OVERCOME THE
MODEST CAPPING INVERSION...ESPECIALLY GIVEN THE STRONG UPR SUPPORT.
THE QUESTION WOULD THEN BE HOW EARLY THE CAP BREAKS AND THEREFORE
WHERE STORMS INITIALLY FORM. THE BEST BET RIGHT NOW WOULD BE THAT
THE CAP WOULD BREAK IN THE 19Z-22Z TIMEFRAME WITH STORMS ERUPTING
FROM HOOKER TO SPEARMAN TO PANHANDLE. IF THIS OCCURS, SIGNIFICANT
SEVERE WEATHER APPEARS POSSIBLE IN THE EASTERN PANHANDLES.
IF CLOUDS CLEAR IN THE EASTERN HALF OF THE PANHANDLES...
MLCAPE VALUES WILL LIKELY PUSH ABOVE 2500 J/KG WITH VEERING LOW
LEVEL HODOGRAPHS PROVIDING AMBIENT 0-1 KM SRH VALUES OF UP TO 150
M2/S2. OF PARTICULAR CONCERN IN THE EASTERN PANHANDLES WILL BE
REMNANT BOUNDARIES FROM OVERNIGHT CONVECTION THAT COULD PROVIDE A
FOCUS FOR LOW LEVEL MESOCYCLOGENESIS IN AREAS CHARACTERIZED BY LCL
HEIGHTS OF 1000-1500M. ALL THIS COULD ADD UP TO A DECENT TORNADO
THREAT IN THE ERN PANHANDLES. GIVEN THE RIGHT SETUP, A STRONG
TORNADO CANNOT BE RULED OUT. IN ADDITION TO THE TORNADO THREAT,
LARGE HAIL AND DAMAGING WINDS ARE BOTH LIKELY WITH ANY SUPERCELLS
THAT DEVELOP. THE SEVERE STORM THREAT COULD LINGER INTO THE EARLY
EVENING HOURS, BUT THE UPPER LEVEL WAVE SHOULD WHISK ANY CONVECTION
EAST OF THE AREA BY MIDNIGHT.
IF CLOUDS DO NOT CLEAR IN THE EASTERN HALF OF THE PANHANDLES...
THE SEVERE WEATHER THREAT WOULD BE MITIGATED SUBSTANTIALLY. THIS
DOES STAND A REASONABLE CHANCE, AS MID CLOUDS AHEAD OF THE UPPER
WAVE COULD PRECLUDE INSOLATION FROM REACHING THE LOW CLOUD TO BREAK
THEM UP.
ALL IN ALL...CLEAR SKIES BY LATE MORNING, EASTERN PANHANDLE
RESIDENTS TAKE WARNING.
BEYOND TONIGHT, WEATHER SHOULD BE FAIRLY BENIGN THROUGH THE WEEKEND.
AFTER A HOT END TO THE WORK WEEK, A COLD FRONT WILL PASS THROUGH FRI
NIGHT, BRINGING A PLEASANTLY COOL WEEKEND. THIS FRONT SHOULD PASS
MAINLY DRY WITH THE EXCEPTION BEING THE FAR NERN PANHANDLES, WHERE A
SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM SEEMS WARRANTED FRI NIGHT.
ACTIVE WEATHER COULD RETURN EARLY NEXT WEEK AS THE DRYLINE RETURNS
TO THE PANHANDLES AND SMALL SHRTWV RIPPLES TRY TO PERIODICALLY
FLATTEN A RIDGE OVER OUR AREA.
SIMPSON
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEST OF AN AMARILLO TO
GUYMON LINE TODAY IN LOCATIONS THAT DID NOT RECEIVE RAINFALL TUESDAY
OR TUESDAY NIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL
ALSO BE POSSIBLE IN THE WESTERN AND CENTRAL PANHANDLES THURSDAY AND
FRIDAY.
SIMPSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
15/16Hazardous weather outlook, May 29, 4:43 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 443 AM CDT WED MAY 29 2013 OKZ001>003-TXZ001>020-292145- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 443 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EASTERN TWO THIRDS OF THE PANHANDLES TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE EAST OF A GUYMON TO AMARILLO LINE WITH THE GREATEST THREAT FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A PERRYTON TO CLARENDON LINE. LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING WILL BE THE MAIN HAZARDS...THOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEST OF A GUYMON TO AMARILLO LINE THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES FALL TO 5 TO 15 PERCENT WHILE SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES THURSDAY AND FRIDAY. CHANCES FOR THUNDERSTORMS MAY RETURN MONDAY AND TUESDAY AFTERNOON AND EVENING WITH THE BEST CHANCES OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY FROM EARLY THIS AFTERNOON INTO THIS EVENING EAST OF A GUYMON TO AMARILLO LINE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS TODAY AND ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDTIONS THURSDAY AND FRIDAY.
In the hours before
Local storm report, May 29, 8:49 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
849 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 2 SW AMARILLO 35.18N 101.84W
05/28/2013 E1.50 INCH POTTER TX PUBLIC
&&
EVENT NUMBER AMA1300526
LGLocal storm report, May 29, 9:15 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
915 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TORNADO 4 ESE BEAVER 36.79N 100.46W
05/28/2013 BEAVER OK NWS EMPLOYEE
&&
EVENT NUMBER AMA1300527
LGLocal storm report, May 29, 9:20 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
920 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 4 N BEAVER 36.87N 100.52W
05/28/2013 BEAVER OK NWS EMPLOYEE
&&
EVENT NUMBER AMA1300528
LGLocal storm report, May 29, 9:23 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND DMG 9 E AMARILLO 35.20N 101.66W
05/28/2013 POTTER TX NWS EMPLOYEE
ONE BARN ROOF COMPLETLY DESTROYED...ANOTHER ONE
PARTIALLY DAMAGED.
&&
EVENT NUMBER AMA1300529
SFJLocal storm report, May 29, 9:34 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
934 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TORNADO 4 ESE BEAVER 36.79N 100.46W
05/28/2013 BEAVER OK NWS EMPLOYEE
0329 PM TORNADO 4 N BEAVER 36.87N 100.52W
05/28/2013 BEAVER OK NWS EMPLOYEE
0408 PM HAIL 3 N FORGAN 36.95N 100.54W
05/28/2013 E1.50 INCH BEAVER OK EMERGENCY MNGR
0433 PM TSTM WND GST 5 SSW AMARILLO 35.13N 101.85W
05/28/2013 M61 MPH RANDALL TX BROADCAST MEDIA
0443 PM HAIL 2 E FLORIS 36.87N 100.66W
05/28/2013 E1.00 INCH BEAVER OK EMERGENCY MNGR
0446 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/28/2013 M58 MPH POTTER TX ASOS
0452 PM TSTM WND GST 3 E BUSHLAND 35.19N 102.01W
05/28/2013 M60 MPH POTTER TX BROADCAST MEDIA
0457 PM TSTM WND GST 5 WNW TIMBERCREEK CANYO 35.07N 101.90W
05/28/2013 M69 MPH RANDALL TX BROADCAST MEDIA
0459 PM TSTM WND GST 6 W AMARILLO 35.20N 101.92W
05/28/2013 M58 MPH POTTER TX BROADCAST MEDIA
0500 PM TSTM WND GST 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M62 MPH POTTER TX NWS OFFICE
0500 PM TSTM WND DMG 6 SW AMARILLO 35.15N 101.89W
05/28/2013 RANDALL TX NWS EMPLOYEE
TREE LIMBS BLOWN OFF - MOST AROUND THREE TO FOUR INCHES
IN DIAMETER WITH SOME FIVE TO SEVEN INCH DIAMETER LIMBS
0516 PM TSTM WND DMG 3 SW AMARILLO 35.17N 101.86W
05/28/2013 RANDALL TX EMERGENCY MNGR
TWO POWER POLES SNAPPED AT WASHINGTON STREET AND
FARMERS
0518 PM TSTM WND DMG 1 W CANYON 34.98N 101.94W
05/28/2013 RANDALL TX BROADCAST MEDIA
POWER POLES DOWN WEST OF CANYON ON HIGHWAY 60. WINDS
ESTIMATED AT 50 TO 60 MPH.
0520 PM TSTM WND DMG 2 W WASHBURN 35.18N 101.60W
05/28/2013 ARMSTRONG TX EMERGENCY MNGR
TRACTOR TRAILER RIG BLOWN OVER ON U.S. HIGHWAY 287
ABOUT FIVE MILES EAST OF THE INTERSTATE 40 AND U.S.
HIGHWAY 287 SPLIT
0527 PM HAIL 2 N GRUVER 36.29N 101.41W
05/28/2013 E1.00 INCH HANSFORD TX LAW ENFORCEMENT
0528 PM TSTM WND GST 2 WSW AMARILLO 35.19N 101.85W
05/28/2013 M58 MPH POTTER TX BROADCAST MEDIA
0536 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/28/2013 M58 MPH POTTER TX ASOS
0544 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
05/28/2013 M58 MPH POTTER TX ASOS
0544 PM TSTM WND GST 3 NW AMARILLO 35.23N 101.86W
05/28/2013 M61 MPH POTTER TX BROADCAST MEDIA
0556 PM TSTM WND GST 2 E PERRYTON 36.39N 100.77W
05/28/2013 E60 MPH OCHILTREE TX TRAINED SPOTTER
0557 PM TSTM WND DMG 1 E AMARILLO 35.20N 101.80W
05/28/2013 POTTER TX EMERGENCY MNGR
ROOF BLOWN OFF A METAL BUILDING AT 6TH AND OSAGE
0557 PM TSTM WND DMG 2 E AMARILLO 35.20N 101.78W
05/28/2013 POTTER TX EMERGENCY MNGR
POWER LINES DOWN IN THE FAIRGROUNDS AREA.
0557 PM TSTM WND GST 5 SSW AMARILLO 35.13N 101.85W
05/28/2013 M66 MPH RANDALL TX BROADCAST MEDIA
0602 PM TSTM WND GST 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M60 MPH POTTER TX NWS OFFICE
0605 PM TSTM WND GST 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M66 MPH POTTER TX NWS OFFICE
0605 PM TSTM WND GST 2 W AMARILLO 35.20N 101.85W
05/28/2013 M64 MPH POTTER TX BROADCAST MEDIA
0606 PM TSTM WND GST 7 SW PANTEX 35.25N 101.66W
05/28/2013 M58 MPH POTTER TX BROADCAST MEDIA
0609 PM TSTM WND GST 5 NNW AMARILLO 35.26N 101.87W
05/28/2013 M61 MPH POTTER TX BROADCAST MEDIA
0611 PM TSTM WND GST 5 W AMARILLO 35.20N 101.91W
05/28/2013 M60 MPH POTTER TX BROADCAST MEDIA
0613 PM TSTM WND GST 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M66 MPH POTTER TX NWS OFFICE
0615 PM NON-TSTM WND GST 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M71 MPH POTTER TX NWS OFFICE
0615 PM HIGH SUST WINDS 7 ENE AMARILLO 35.23N 101.71W
05/28/2013 M58 MPH POTTER TX NWS OFFICE
0615 PM NON-TSTM WND DMG 9 E AMARILLO 35.20N 101.66W
05/28/2013 POTTER TX NWS EMPLOYEE
ONE BARN ROOF COMPLETLY DESTROYED...ANOTHER ONE
PARTIALLY DAMAGED.
0630 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
05/28/2013 M59 MPH CIMARRON OK MESONET
0642 PM HAIL 5 W BOOTLEG 34.83N 102.90W
05/28/2013 E2.50 INCH DEAF SMITH TX TRAINED SPOTTER
0645 PM TORNADO 6 SW BOOTLEG 34.77N 102.89W
05/28/2013 DEAF SMITH TX TRAINED SPOTTER
ROPE TORNADO REPORTED WEST OF HIS LOCATION.
0655 PM HAIL 6 W BOOTLEG 34.83N 102.92W
05/28/2013 E1.75 INCH DEAF SMITH TX TRAINED SPOTTER
0655 PM NON-TSTM WND GST 6 WNW AMARILLO 35.23N 101.92W
05/28/2013 M63 MPH POTTER TX BROADCAST MEDIA
0658 PM TSTM WND DMG 2 E ELMWOOD 36.62N 100.48W
05/28/2013 BEAVER OK EMERGENCY MNGR
8 POWER POLES DOWN
0659 PM NON-TSTM WND DMG 7 N AMARILLO 35.31N 101.83W
05/28/2013 POTTER TX EMERGENCY MNGR
RIVER ROAD FIELD HOUSE BARN ROOF BLEW OFF - NO INJURIES
0710 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M59 MPH BEAVER OK MESONET
0720 PM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M67 MPH BEAVER OK MESONET
0721 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M68 MPH BEAVER OK MESONET
0725 PM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/28/2013 M67 MPH BEAVER OK MESONET
0726 PM NON-TSTM WND DMG 1 N AMARILLO 35.22N 101.82W
05/28/2013 POTTER TX EMERGENCY MNGR
TREE HAS FALLEN ON A HOME AT 9TH AVENUE AND BUCHANAN
STREET
0730 PM NON-TSTM WND DMG 6 SW BEAVER 36.75N 100.59W
05/28/2013 BEAVER OK EMERGENCY MNGR
TREE DOWN AND BLOCKING ROAD.
0730 PM NON-TSTM WND DMG BEAVER 36.81N 100.52W
05/28/2013 BEAVER OK EMERGENCY MNGR
NUMEROUS REPORTS OF TREE BRANCHES DOWN UP TO 4 INCHES
IN DIAMETER.
0800 PM HAIL 10 N BOOTLEG 34.97N 102.81W
05/28/2013 E2.00 INCH DEAF SMITH TX NWS EMPLOYEE
0818 PM HAIL 7 W SIMMS 35.03N 102.78W
05/28/2013 M1.25 INCH DEAF SMITH TX STORM CHASER
HAIL COVERING THE ROAD 2 INCHES DEEP.
0832 PM HAIL 15 S ADRIAN 35.06N 102.66W
05/28/2013 M1.50 INCH DEAF SMITH TX STORM CHASER
0847 PM HAIL 5 E SIMMS 35.03N 102.57W
05/28/2013 E2.00 INCH DEAF SMITH TX EMERGENCY MNGR
HAIL COLLECTING ON ROADWAY AND NEARBY FIELDS FLOODED.
0906 PM TORNADO 9 W SIMMS 35.03N 102.82W
05/28/2013 DEAF SMITH TX NWS EMPLOYEE
0955 PM NON-TSTM WND GST 3 W DUMAS 35.86N 102.01W
05/28/2013 M59 MPH MOORE TX AWOS
1031 PM HAIL 3 S VEGA 35.20N 102.43W
05/28/2013 E0.88 INCH OLDHAM TX LAW ENFORCEMENT
1036 PM HAIL 6 S VEGA 35.16N 102.43W
05/28/2013 E1.75 INCH DEAF SMITH TX LAW ENFORCEMENT
1103 PM HAIL WILDORADO 35.22N 102.24W
05/28/2013 M1.75 INCH OLDHAM TX LAW ENFORCEMENT
1109 PM HAIL WILDORADO 35.22N 102.24W
05/28/2013 E1.75 INCH OLDHAM TX TRAINED SPOTTER
STORM IS ALSO REPORTING A LOT OF PEA TO MARBLE SIZE
HAIL.
1111 PM HAIL 4 SW BUSHLAND 35.15N 102.11W
05/28/2013 M2.75 INCH RANDALL TX EMERGENCY MNGR
POWER FLASHES ALSO REPORTED AT THIS LOCATION
1135 PM HAIL 4 WSW AMARILLO 35.19N 101.88W
05/28/2013 M1.75 INCH POTTER TX AMATEUR RADIO
1138 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 M1.75 INCH POTTER TX STORM CHASER
GOLFBALL SIZE HAIL AT I-40 AND COULTER
1138 PM HAIL 7 WSW AMARILLO 35.16N 101.94W
05/28/2013 M1.25 INCH RANDALL TX AMATEUR RADIO
1139 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 M1.75 INCH POTTER TX EMERGENCY MNGR
GOLFBALL SIZE HAIL AT THE LOOP AND WESTERN
1140 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 E2.75 INCH POTTER TX TRAINED SPOTTER
HAIL BROKE WINDOWS AT A RESTAURANT AT 34TH AND SONCY.
1141 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 E1.25 INCH POTTER TX PUBLIC
1141 PM TSTM WND DMG 5 WSW AMARILLO 35.17N 101.90W
05/28/2013 RANDALL TX NWS EMPLOYEE
LARGE 2 TO 3 FOOT DIAMETER TREE WAS SPLIT WITH THE
SPLIT PART PEELING DOWN AND SOUTHWARD FACING WINDOWS AND
SKYLIGHTS WERE BROKEN AT AN APARTMENT COMPLEX.
1147 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 E1.00 INCH POTTER TX PUBLIC
1147 PM HAIL 6 WSW AMARILLO 35.18N 101.93W
05/28/2013 M1.75 INCH RANDALL TX NWS EMPLOYEE
1150 PM HAIL 2 SW AMARILLO 35.18N 101.84W
05/28/2013 E1.50 INCH POTTER TX PUBLIC
1151 PM HAIL AMARILLO 35.20N 101.82W
05/28/2013 E0.88 INCH POTTER TX TRAINED SPOTTER
1152 PM HAIL 4 NNW AMARILLO 35.26N 101.83W
05/28/2013 E1.00 INCH POTTER TX AMATEUR RADIO
1.5 INCHES OF HAIL COVERING GROUND.
1200 AM HAIL 4 NNW AMARILLO 35.26N 101.83W
05/29/2013 M1.75 INCH POTTER TX PUBLIC
1205 AM HAIL AMARILLO 35.20N 101.82W
05/29/2013 E1.00 INCH POTTER TX NWS OFFICE
PEA TO QUARTER SIZE HAIL FELL AT THE NWS OFFICE. HAIL
WAS NEARLY COVERING THE GROUND.
1214 AM HAIL AMARILLO 35.20N 101.82W
05/29/2013 E1.75 INCH POTTER TX TRAINED SPOTTER
HAIL NEARLY THE GROUND.
1215 AM HAIL 6 W AMARILLO 35.20N 101.92W
05/29/2013 M1.00 INCH POTTER TX PUBLIC
HAIL COVERING ROADWAY.
1230 AM HAIL 7 ENE AMARILLO 35.23N 101.71W
05/29/2013 M1.25 INCH POTTER TX NWS OFFICE
PEAS TO HALF DOLLAR SIZE HAIL
1253 AM HAIL PANHANDLE 35.35N 101.38W
05/29/2013 M1.00 INCH CARSON TX LAW ENFORCEMENT
QUARTER SIZE HAIL AND 50-60 MPH WINDS
0318 AM NON-TSTM WND GST 3 ENE PERRYTON 36.41N 100.75W
05/29/2013 M78 MPH OCHILTREE TX AWOS
0430 AM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/29/2013 M58 MPH BEAVER OK MESONET
0435 AM NON-TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
05/29/2013 M61 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1300527 AMA1300528 AMA1300451 AMA1300454 AMA1300452
AMA1300453 AMA1300455 AMA1300458 AMA1300456 AMA1300457 AMA1300463
AMA1300459 AMA1300460 AMA1300461 AMA1300462 AMA1300477 AMA1300464
AMA1300465 AMA1300474 AMA1300467 AMA1300469 AMA1300470 AMA1300479
AMA1300466 AMA1300468 AMA1300476 AMA1300480 AMA1300475 AMA1300478
AMA1300471 AMA1300472 AMA1300473 AMA1300529 AMA1300481 AMA1300482
AMA1300483 AMA1300485 AMA1300488 AMA1300493 AMA1300484 AMA1300486
AMA1300489 AMA1300487 AMA1300490 AMA1300491 AMA1300494 AMA1300495
AMA1300492 AMA1300496 AMA1300497 AMA1300498 AMA1300499 AMA1300500
AMA1300502 AMA1300501 AMA1300503 AMA1300505 AMA1300504 AMA1300509
AMA1300506 AMA1300511 AMA1300507 AMA1300508 AMA1300518 AMA1300522
AMA1300510 AMA1300515 AMA1300526 AMA1300512 AMA1300513 AMA1300514
AMA1300517 AMA1300516 AMA1300519 AMA1300521 AMA1300520 AMA1300525
AMA1300523 AMA1300524
LGSpecial weather statement, May 29, 1:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED MAY 29 2013 TXZ008-013-291830- CARSON TX-HUTCHINSON TX- 100 PM CDT WED MAY 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND HUTCHINSON COUNTIES UNTIL 130 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FRITCH...OR 10 MILES SOUTHWEST OF BORGER...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... STINNETT... SANFORD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3597 10153 3587 10111 3537 10146 3545 10162 TIME...MOT...LOC 1800Z 205DEG 33KT 3555 10151 JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:24 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 28, 7:30 PM CDT | Tornado Warning | AMA | Deaf Smith | 45 min |
| May 28, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| May 28, 8:54 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 8:56 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
| May 28, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| May 28, 9:24 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 9:45 PM CDT | Special Weather Statement | AMA | Potter, Randall | 30 min |
| May 28, 9:57 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| May 28, 10:29 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 31 min |
| May 28, 11:00 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 30 min |
| May 28, 11:28 PM CDT | Tornado Warning | AMA | Potter, Randall | 32 min |
| May 28, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 65 min |
| May 29, 12:08 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 29, 1:00 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| May 29, 1:46 AM CDT | Tornado Warning | AMA | Gray | 44 min |
| May 29, 1:56 AM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 34 min |
| May 29, 2:25 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| May 29, 2:48 AM CDT | Special Weather Statement | AMA | Roberts | 42 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 39 min |
| May 29, 3:26 AM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 29, 3:40 AM CDT | High Wind Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 54 min |
| May 29, 4:51 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| May 29, 1:00 PM CDT | Special Weather Statement | AMA | Hutchinson | 30 min |
| May 29, 1:37 PM CDT | Special Weather Statement | AMA | Armstrong | 23 min |
| May 29, 2:03 PM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| May 29, 2:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| May 29, 2:29 PM CDT | Special Weather Statement | AMA | Gray | 31 min |
| May 29, 2:43 PM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| May 29, 2:51 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 95 min |
| May 29, 3:14 PM CDT | Tornado Warning | AMA | Donley | 46 min |
| May 29, 3:26 PM CDT | Special Weather Statement | AMA | Ochiltree | 34 min |
| May 29, 3:37 PM CDT | Tornado Warning | AMA | Donley, Gray | 23 min |
| May 29, 4:00 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 30 min |
| May 29, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Roberts, Wheeler | 87 min |
| May 29, 4:10 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 65 min |
| May 29, 4:30 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 60 min |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.